Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 80, NWS Memphis, TN

April 2, 2006Cross County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 2, 2006, 6:36 PM CDT for Cross County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 6:36 PM CDT (23:36 UTC)
Expired
Apr 2, 2006, 7:00 PM CDT
In force
24 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Cross County, AR

The radar

The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:27 PM CDTTornado WatchSPC7 hr
Apr 2, 4:40 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:03 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Apr 2, 2:03 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT SUN APR 2 2006

.DISCUSSION...

INITIAL UPPER LEVEL SHORTWAVE IS MOVING THROUGH THE MIDSOUTH AT
THIS TIME. A BATCH OF SHOWERS AND THUNDERSTORMS (BELOW SEVERE
LIMITS) ARE MOVING THROUGH THE REGION. MORNING CLOUD COVER AND
ADDITIONAL DEBRIS WITH THE CLUSTER HAVE SEVERELY LIMITED
INSTABILITY THIS AFTERNOON. WATER VAPOR SHOWS THAT THE INITIAL
SHORTWAVE HAS SCOURED OUT A GOOD DEAL OF THE DEEPER MOISTURE
LEAVING ONLY NEAR SURFACE MOISTURE FOR THE FRONT TO WORK WITH AS
IT COMES THROUGH TONIGHT. NAM APPEARS TO HAVE THE BEST HANDLE ON
THE SITUATION WHICH INDICATE THAT RAIN CHANCES ARE REALLY LOW
BECAUSE OF LACK OF DEEP MOISTURE. HOWEVER...IF A STORM OR TWO WERE
TO DEVELOP THERE IS PLENTY OF SHEAR IN PLACE. ASSUMING ADDITIONAL
HEATING BEHIND THE INITIAL CLUSTER...CAPES OF AROUND 1000-
1500J/KG. SO...AN ISOLATED TORNADO AND LARGE HAIL REMAIN A THREAT
IF CONVECTION COULD DEVELOP.

HIGH PRESSURE WILL MOVE INTO THE REGION AND PROVIDE DRY AND COOLER
WEATHER THROUGH MIDWEEK. LOW DEW POINTS WILL FILTER INTO THE
REGION. AS A RESULT...THERE IS A CHANCE FOR SOME FREEZING TEMPS IN
THE OUTLYING AREAS OF WEST TN AND NORTHEAST MS TUESDAY AND
WEDNESDAY MORNINGS IF WINDS SLACKEN OFF ENOUGH AT NIGHT. GFS
CONTINUES TO SHOW AN UPPER DISTURBANCE TRYING TO MOVE OVER THE
RIDGE AXIS POSITIONED JUST WEST OF THE REGION ON WEDNESDAY. UPPER
LEVEL SUBSIDENCE DUE TO THE RIDGE COMBINED WITH LOW LEVEL DRY AIR
SHOULD KEEP THE AREA DRY. RAIN CHANCES RISE ONCE AGAIN TOWARDS THE
WEEKEND AS ANOTHER SYSTEM ROLLS INTO THE CENTRAL PLAINS. SYSTEM
LOOKS VERY SIMILAR TO CURRENT ONE AND MAY HAVE A SEVERE WEATHER
THREAT ASSOCIATED WITH IT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Apr 2, 4:46 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CDT SUN APR 2 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-040000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
446 PM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT FOR THE MISSOURI BOOTHEEL AND
PORTIONS OF NORTHEAST ARKANSAS UNTIL 9 PM CDT. ALSO...ANOTHER
TORNADO WATCH COVERING THE REMAINDER OF THE MID SOUTH IS IN EFFECT
UNTIL MIDNIGHT CDT.

A VERY STRONG COLD FRONT WILL MOVE THROUGH THE MID SOUTH TONIGHT.
ANY THUNDERSTORMS WHICH DEVELOP IN THE WARM...MOIST...UNSTABLE AIR
HAVE THE POTENTIAL TO BECOME SEVERE RAPIDLY. THE SEVERE WEATHER
THREATS ARE LARGE HAIL DAMAGING WINDS AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PATCHY FROST IS POSSIBLE ACROSS PARTS OF WEST TENNESSEE TUESDAY
AND WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS EVENING. SPOTTERS PLEASE
RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.

In the hours before

Local storm report, Apr 2, 5:14 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             RAVENDEN                36.24N 91.25W
04/02/2006  M1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

0511 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
04/02/2006  M1.00 INCH       RANDOLPH           AR   EMERGENCY MNGR

            QUARTER SIZE HAIL COVERING THE GROUND

&&

ARC
Local storm report, Apr 2, 5:20 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             RAVENDEN                36.24N 91.25W
04/02/2006  M1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

0511 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
04/02/2006  M1.00 INCH       RANDOLPH           AR   EMERGENCY MNGR

            QUARTER SIZE HAIL COVERING THE GROUND

0515 PM     TORNADO          IMBODEN                 36.20N 91.18W
04/02/2006                   LAWRENCE           AR   LAW ENFORCEMENT

0516 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
04/02/2006  M2.75 INCH       RANDOLPH           AR   LAW ENFORCEMENT

&&

ARC
Local storm report, Apr 2, 6:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             RAVENDEN                36.24N 91.25W
04/02/2006  M1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

0511 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
04/02/2006  M1.00 INCH       RANDOLPH           AR   EMERGENCY MNGR

            QUARTER SIZE HAIL COVERING THE GROUND

0515 PM     TORNADO          IMBODEN                 36.20N 91.18W
04/02/2006                   LAWRENCE           AR   LAW ENFORCEMENT

0516 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
04/02/2006  M2.75 INCH       RANDOLPH           AR   LAW ENFORCEMENT

0517 PM     HAIL             POCAHONTAS              36.26N 90.97W
04/02/2006  M1.00 INCH       RANDOLPH           AR   TRAINED SPOTTER

0525 PM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
04/02/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            HALF DOZEN HOMES DESTROYED AND DOWNED POWERLINES

0525 PM     HAIL             RAVENDEN                36.24N 91.25W
04/02/2006  E4.25 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0531 PM     HAIL             POCAHONTAS              36.26N 90.97W
04/02/2006  M2.75 INCH       RANDOLPH           AR   TRAINED SPOTTER

0535 PM     TORNADO          1 S POCAHONTAS          36.25N 90.97W
04/02/2006                   RANDOLPH           AR   LAW ENFORCEMENT

&&

ARC
Local storm report, Apr 2, 6:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             RAVENDEN                36.24N 91.25W
04/02/2006  M1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

0511 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
04/02/2006  M1.00 INCH       RANDOLPH           AR   EMERGENCY MNGR

            QUARTER SIZE HAIL COVERING THE GROUND

0515 PM     TORNADO          IMBODEN                 36.20N 91.18W
04/02/2006                   LAWRENCE           AR   LAW ENFORCEMENT

0516 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
04/02/2006  M2.75 INCH       RANDOLPH           AR   LAW ENFORCEMENT

0517 PM     HAIL             POCAHONTAS              36.26N 90.97W
04/02/2006  M1.00 INCH       RANDOLPH           AR   TRAINED SPOTTER

0525 PM     HAIL             RAVENDEN                36.24N 91.25W
04/02/2006  E4.25 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0525 PM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
04/02/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            HALF DOZEN HOMES DESTROYED AND DOWNED POWERLINES

0531 PM     HAIL             POCAHONTAS              36.26N 90.97W
04/02/2006  M2.75 INCH       RANDOLPH           AR   TRAINED SPOTTER

0535 PM     TORNADO          1 S POCAHONTAS          36.25N 90.97W
04/02/2006                   RANDOLPH           AR   LAW ENFORCEMENT

0559 PM     HAIL             FRIARS POINT            34.37N 90.64W
04/02/2006  M1.75 INCH       COAHOMA            MS   LAW ENFORCEMENT

0601 PM     TSTM WND DMG     MALDEN                  36.58N 89.98W
04/02/2006                   DUNKLIN            MO   BROADCAST MEDIA

            TREES UPROOTED...CAMMPERS ROLLED...BUILDING DAMAGED AND
            DAMAGE TO AIRPORT

0604 PM     HAIL             9 SE CORNING            36.32N 90.47W
04/02/2006  M0.88 INCH       CLAY               AR   LAW ENFORCEMENT

0610 PM     HAIL             MARMADUKE               36.19N 90.39W
04/02/2006  M1.75 INCH       GREENE             AR   LAW ENFORCEMENT

0612 PM     TORNADO          MARMADUKE               36.19N 90.39W
04/02/2006                   GREENE             AR   TRAINED SPOTTER

            TORNADO ON THE GROUND 2.7 MILES W OF MARMADUKE

&&

ARC
Special weather statement, Apr 2, 6:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
626 PM CDT SUN APR 2 2006

MOZ115-030000-
PEMISCOT MO-
626 PM CDT SUN APR 2 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY.

A TORNADIC THUNDERSTORM WAS LOCATED 27 MILES WEST OF DEERING AT 626
PM CDT...MOVING EAST AT 40 MPH. ON ITS CURRENT TRACK...THIS STORM
MAY ENTER INTO PEMISCOT COUNTY MISSOURI AROUND 7 PM.

PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITIES OF CARUTHERSVILLE
AND HAYTI...SHOULD MONITOR THIS STORM EXTREMELY CLOSELY. THIS STORM
HAS PRODUCED DAMAGING TORNADOES ACROSS NORTHEAST ARKANSAS. IF THE
STORM MAINTAINS ITS CURRENT STRENGTH...A TORNADO WARNING MAY BE
NEEDED FOR PEMISCOT COUNTY.
Local storm report, Apr 2, 6:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
635 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             RAVENDEN                36.24N 91.25W
04/02/2006  M1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

0511 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
04/02/2006  M1.00 INCH       RANDOLPH           AR   EMERGENCY MNGR

            QUARTER SIZE HAIL COVERING THE GROUND

0515 PM     TORNADO          IMBODEN                 36.20N 91.18W
04/02/2006                   LAWRENCE           AR   LAW ENFORCEMENT

0516 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
04/02/2006  M2.75 INCH       RANDOLPH           AR   LAW ENFORCEMENT

0517 PM     HAIL             POCAHONTAS              36.26N 90.97W
04/02/2006  M1.00 INCH       RANDOLPH           AR   TRAINED SPOTTER

0525 PM     TSTM WND DMG     RAVENDEN                36.24N 91.25W
04/02/2006                   LAWRENCE           AR   LAW ENFORCEMENT

            HALF DOZEN HOMES DESTROYED AND DOWNED POWERLINES

0525 PM     HAIL             RAVENDEN                36.24N 91.25W
04/02/2006  E4.25 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0531 PM     HAIL             POCAHONTAS              36.26N 90.97W
04/02/2006  M2.75 INCH       RANDOLPH           AR   TRAINED SPOTTER

0535 PM     TORNADO          1 S POCAHONTAS          36.25N 90.97W
04/02/2006                   RANDOLPH           AR   LAW ENFORCEMENT

0559 PM     HAIL             FRIARS POINT            34.37N 90.64W
04/02/2006  M1.75 INCH       COAHOMA            MS   LAW ENFORCEMENT

0601 PM     TSTM WND DMG     MALDEN                  36.58N 89.98W
04/02/2006                   DUNKLIN            MO   BROADCAST MEDIA

            TREES UPROOTED...CAMMPERS ROLLED...BUILDING DAMAGED AND
            DAMAGE TO AIRPORT

0604 PM     HAIL             9 SE CORNING            36.32N 90.47W
04/02/2006  M0.88 INCH       CLAY               AR   LAW ENFORCEMENT

0610 PM     HAIL             MARMADUKE               36.19N 90.39W
04/02/2006  M1.75 INCH       GREENE             AR   LAW ENFORCEMENT

0612 PM     TORNADO          MARMADUKE               36.19N 90.39W
04/02/2006                   GREENE             AR   TRAINED SPOTTER

            TORNADO ON THE GROUND 2.7 MILES W OF MARMADUKE

0620 PM     TORNADO          MARMADUKE               36.19N 90.39W
04/02/2006                   GREENE             AR   TRAINED SPOTTER

            TORNADO REPORTED IN TOWN WITH HEAVY DAMAGE.

0630 PM     FUNNEL CLOUD     5 S KENNETT             36.17N 90.05W
04/02/2006                   DUNKLIN            MO   LAW ENFORCEMENT

&&

ARC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 5:26 PM CDTSevere Thunderstorm WarningMEGCoahoma34 min
Apr 2, 4:54 PM CDTTornado WarningMEGLawrence, Randolph51 min
Apr 2, 5:27 PM CDTTornado Warning EmergencyMEGGreene48 min
Apr 2, 5:35 PM CDTSevere Thunderstorm WarningMEGClay55 min
Apr 2, 5:44 PM CDTTornado WarningMEGRandolph12 min
Apr 2, 5:59 PM CDTSevere Thunderstorm WarningMEGCross14 min
Apr 2, 6:12 PM CDTTornado WarningMEGClay, Greene33 min
Apr 2, 6:44 PM CDTSevere Thunderstorm WarningMEGClay43 min
Apr 2, 6:46 PM CDTTornado WarningMEGCross29 min
Apr 2, 6:59 PM CDTSevere Thunderstorm WarningMEGCrittenden31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.